Flood, Hamilton
- When
- February 28, 7:00 PM EST to 10:00 PM EST
- Where
- Hamilton County, 6 mi SW of Chattanooga to 8 mi ESE of Chattanooga
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 34.989, -85.355
A few road closures across the county.
Unseasonable warm and moist conditions prevailed east of a frontal boundary located over the Mississippi and Ohio River valleys. Convection produced localized flooding mainly south of I-40.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Unseasonable warm and moist conditions prevailed east of a frontal boundary located over the Mississippi and Ohio River valleys. Convection produced localized flooding mainly south of I-40.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 28, 6:28 PM EST, 32 minutes earlier.
Area Forecast Discussion
National Weather Service Morristown TN
628 PM EST Wed Feb 28 2018
.AVIATION...Rain will affect the area for much of the period. Will
see IFR/MVFR conditions in fog, rain and/or low cigs for much of
the period, and lower conditions are possible at times. A cold
front will push most of the precipitation off to the east late,
with an increase in west or northwest winds.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch through Thursday evening for Cherokee-Clay.
TN...Flood Watch through Thursday evening for Anderson-Bledsoe-Blount
Smoky Mountains-Bradley-Campbell-Claiborne-Cocke Smoky
Mountains-East Polk-Grainger-Hamblen-Hamilton-Jefferson-
Knox-Loudon-Marion-McMinn-Meigs-Morgan-NW Blount-North
Sevier-Northwest Cocke-Northwest Monroe-Rhea-Roane-Scott TN-
Sequatchie-Sevier Smoky Mountains-Southeast Monroe-Union-
West Polk.
VA...None.
&&Hazardous Weather Outlook National Weather Service Morristown TN 346 AM EST Wed Feb 28 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010900- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 346 AM EST Wed Feb 28 2018 /246 AM CST Wed Feb 28 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Widespread showers are expected through tonight with periods of moderate to to locally heavy rain. A flood goes into effect for portions of East Tennessee, Southwest North Carolina, as well as the Cumberland Plateau this afternoon. With the ground already soaked from the recent rains, flooding of low-lying areas, creeks, and rivers will be possible. In response to area wide heavy rain, some larger rivers may also rise toward flood stage by tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Moderate to heavy showers will continue Thursday before ending by evening as the flood watch will remain in effect through Thursday evening. Continued heavy rains could result in additional flooding of low-lying areas, creeks and rivers through Thursday evening. As rainfall ends, some area rivers may also reach flood stage by Thursday night. Building high pressure Thursday night will bring strong, gusty winds across much of the area. Higher elevations of southwest Virginia and northeast Tennessee may see gusts in excess of 40 mph before winds taper off during the day on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
A few road closures across the county.
Two roads closed by flooding near Jasper.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2018Every state in 2018This day in weather historyWarnings in Tennessee, February 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 735780, 735783.